Hail, Pierce
- When
- June 11, 3:58 PM CST to 4:08 PM CST
- Where
- Pierce County, 1 mi S of Ellsworth
- Measured
- 2.5 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.483, -91.717
Several homes and vehicles damaged.
24 thunderstorm wind, 6 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 11, 2:40 PM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 340 PM CDT MON JUN 11 2001 CURRENTLY UNDER SEVERE WEATHER OPERATIONS WITH SURFACE LOW OVER SOUTHWEST MINNESOTA AND PRESSURE FALLS ACROSS THE TWIN CITIES. SEVERE CONVECTION APPEARS TO BE RIDING THE THERMAL RIDGE INTO CENTRAL MINNESOTA AT THIS TIME. EXPECT CONVECTION DURING THE FORECAST PERIOD TO FOLLOW THE LOWER LEVEL THETA E RIDGE. THIS IS EXPECTED TO MOVE PAST THE TWIN CITIES INTO SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN BY MIDNIGHT...REDEVELOP INTO SOUTHWEST MINNESOTA MONDAY...THEN SURGE BACK ACROSS SOUTH CENTRAL AND EAST CENTRAL MINNESOTA TUESDAY NIGHT. OUR COUNTY WARNING AREA EXPECTED TO BE IN AN ACTIVE WEATHER PATTERN THROUGH THE FORECAST PERIOD. SEVERAL DYNAMIC SYSTEMS ARE FORECAST TO MOVE ACROSS WITH THE SOUTHWEST FLOW ALOFT. A CLOSED UPPER LOW IS THEN FORECAST TO EVENTUALLY MOVE INTO THE NORTH CENTRAL PLAINS STATES WEDNESDAY. .MSP...NONE. WH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1116 AM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LMOCATION....
1114 AM LITTLE FALLS MN 1 INCH HAIL
06/11/01 MORRISON REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1132 AM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM EAGLE BEND MN 1.75 INCH HAIL
06/11/01 TODD REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1250 PM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 AM BRANDON MN .88 INCH HAIL
06/11/01 DOUGLAS REPORTED BY PUBLIC.
1050 AM 3 S SAUK CENTRE MN 1 INCH HAIL
06/11/01 STEARNS REPORTED BY STORM
SPOTTER.
1120 AM 1 N ROSE CITY MN 1.75 INCH HAIL
06/11/01 DOUGLAS REPORTED BY PUBLIC.
1127 AM 4 NW CLOTHO MN 1.75 INCH HAIL
06/11/01 TODD REPORTED BY STORM
SPOTTER.
1132 AM EAGLE BEND MN 1 INCH HAIL
06/11/01 TODD REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
120 PM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOfCATION....
1250 PM BUCKMAN MN .75 INCH HAIL
06/11/01 MORRISON REPORTED BY CITY OFFICIALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
140 PM CDT MON JUN 11 2001
SUMMARY OF REPORTS TODAY
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 AM BRANDON MN .88 INCH HAIL
06/11/01 DOUGLAS REPORTED BY PUBLIC.
1050 AM 3 S SAUK CENTRE MN 1 INCH HAIL
06/11/01 STEARNS REPORTED BY STORM
SPOTTER.
1057 AM BROWERVILLE MN 1.25 INCH HAIL
06/11/01 TODD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1114 AM LITTLE FALLS MN 1 INCH HAIL
06/11/01 MORRISON REPORTED BY STORM
SPOTTER.
1120 AM 1 N ROSE CITY MN 1.75 INCH HAIL
06/11/01 DOUGLAS REPORTED BY PUBLIC.
1127 AM 4 NW CLOTHO MN 1.75 INCH HAIL
06/11/01 TODD REPORTED BY STORM
SPOTTER.
1132 AM EAGLE BEND MN 1 INCH HAIL
06/11/01 TODD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1250 PM BUCKMAN MN .75 INCH HAIL
06/11/01 MORRISON REPORTED BY CITY OFFICIALMNZ044-050-112130- SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 416 PM CDT MON JUN 11 2001 THE SEVERE THUNDERSTORM WARNING FOR BENTON HAS BEEN DISCONTINUED... HOWEVER THE WARNING WILL REMAIN IN EFFECT FOR MILLE LACS COUNTY IN CENTRAL MINNESOTA UNTIL 430 PM. AT 410 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE STORM OVER MILLE LACS COUNTY...NEAR MILACA...MOVING EAST AT 40 MPH. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. SCATTERED STRONG THUNDERSTORMS WILL CONTINUE OVER BENTON COUNTY THROUGH 430 PM. THESE STORMS ARE EXPECTED TO REMAIN UNDER SEVERE WEATHER CRITERIA.
The national radar mosaic for the moment the first event began.
24 thunderstorm wind, 6 hail, 1 lightning. Local standard time, as filed.
Several homes and vehicles damaged.
Numerous trees down, some on houses and vehicles, in a wide swath across the county. One tree fell through a trailer in Balsam Lake. Pole barn collapsed on western edge of Balsam Lake. Tree fell through apartment building in Balsam Lake. Building under construction in Centuria was taken down.
Few trees down.
Numerous trees down.
5 mile wide swath of damaging wind extended across much of Barron County. Numerous trees down, roof blown off house, trailers tipped over at RV Park, chopper box and semi truck blown over in Turtle Lake. Roof blown off barn 3 N Poskin. Semi truck blown over on eastern edge of Barron. Trees fell through roofs of houses 1 SW Cameron. Damage figure include totals from all storms in Barron County between 1640 and 1705.
Scattered trees toppled.
Three mile wide swath of damage across southern Barron County. Two barns down, several sheds destroyed, numerous trees down, some on homes and vehicles.
Few trees felled.
Vehicles, houses and other structures damaged.
AWOS system reached 62 mph then failed. Airport personnel monitored other measuring equipment and observed 76 knots (88 mph). Several roofs partially blown off in Rice Lake. Numerous trees and power lines down. Tractor blown over.
Trees and power lines came down. Barn down with roof blown 100 feet away 3 W Weyerhaeuser, near Bass Lake. Garage down and many windows blown out.
Six barns leveled, numerous sheds and outbuildings down. Trees and power lines felled, some on houses. Damage figures are totals from all storms in Pierce County between 1558 and 1800.
Measured at the DNR Forestry Station. Scattered damage to houses and outbuildings. Numerous trees and power lines down. Memorial Park in Ladysmith lost about 100 trees. One home lost part of its roof. Damage figure is the total from all storms in Rusk County from 1770 to 1815.
Numerous trees and power lines down, some on houses and vehicles. Boats and docks flipped on Lake Wissota (3 E Chippewa Falls). 70 mph wind measured in Stanley, where a tree fell through one house.
Power lines and numerous 12 inch branches down.
Barn and sheds down. Scattered trees down.
Trees and power lines felled.
Numerous trees down, including a few on vehicles
Trees toppled.
Lightning struck a barn and set it on fire.
Few trees on homes.
Numerous trees down with some roof damage. Sheds and barns down.
Numerous trees down, some on houses and vehicles. Roof partially ripped off barn 4 E Durand. Portion of greenhouse in Durand blown apart.
Several barns and silos down, few garages and sheds destroyed, minor house damage, many hundreds of trees down in a swath several miles wide. About 80 roads were blocked by fallen trees. Damage figure includes totals from all storms in Chippewa County from 1735 to 1850.
Few trees down.
Several trees felled.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255106, 5255107, 5255108, 5255109, 5255184, 5255185, 5255186, 5253874, 5255187, 5255188, 5255189, 5255190, 5255191, 5255192, 5255193, 5255194, 5255195, 5255196, 5255197, 5255198, 5255199, 5253865, 5253866, 5253875, 5253867, 5253868, 5253869, 5253870, 5253871, 5253872, 5253873.